MAUDE Adverse Event Report: ALPHATEC SPINE, INC INVICTUS SPINAL FIXATION SYSTEM; PROBE

ALPHATEC SPINE, INC INVICTUS SPINAL FIXATION SYSTEM; PROBE
Model Number 17001-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the returned instrument confirmed the distal tip of the probe has sheared off.The curved probe is used to create a pilot hole in the pedicle prior to implanting a screw and as such must be malleted into the bone.The distal tip contains the smallest diameter on the instrument and is subject to the most stress during use.When used as intended the instrument would not encounter the amount of force required to fracture the tip in this manner.The instrument conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.There were no issues during the manufacture of this product that would contribute to this complaint condition.
 
Event or Problem Description
It was reported the tip of the probe broke off during use.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
PROBE
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key17381192
Report Number2027467-2023-00047
Device Sequence Number17687794
Product Code HXB
UDI-Device Identifier00190376195643
UDI-Public(01)00190376195643(10)8698502
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17001-01
Device Catalogue Number17001-01
Device Lot Number8698502
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown